MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO PROTECTIV PLUS-W SAFETY I.V. CATHETERS- WING; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L

SMITHS MEDICAL ASD, INC. JELCO PROTECTIV PLUS-W SAFETY I.V. CATHETERS- WING; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L
Model Number 308600
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the staff have complained that the substitution with wing is not as good as the previous catheter.The needle is dull in comparison and patients are complaining of pain on insertion.
 
Additional Manufacturer Narrative
Other text: additional information in d10, h3, h6.This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A product sample was received for evaluation.Visual inspection was performed.The visual analysis of the returned samples didn't show any anomaly.The needle was sharp, and the bevel measurements were in compliance with the internal specification.The reported issue could not be confirmed.Therefore, the root cause of the reported issue could not be determined.No further action will be implemented at this time.No problems or issues were identified during this device history record review.D5 is unknown.

Brand Name
JELCO PROTECTIV PLUS-W SAFETY I.V. CATHETERS- WING
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
NULL
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13667502
Report Number3012307300-2022-04344
Device Sequence Number11985292
Product Code FOZ
UDI-Device Identifier10351688071316
UDI-Public10351688071316
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date09/21/2024
Device Model Number308600
Device Catalogue Number308600
Device Lot Number4178060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown